Alert archive / Louisiana / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Mar 31, 2025, 5:45 AM CDT for 4 parishes in Louisiana. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2025, 5:45 AM CDT (10:45 UTC)
- Expired
- Mar 31, 2025, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Acadia Parish, LA, Allen Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 73 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 7:52 AM CDT | FLASH FLOOD | 1 E Mamou, LA | Parish e911 reports Beacon rd flooded. Delayed report. |
| Mar 31, 7:52 AM CDT | FLASH FLOOD | 4 Ese Ville Platte, LA | Emergency management office reports Opelousas Rd and Hwy 167 flooded. Delayed report. |
| Mar 31, 7:52 AM CDT | FLASH FLOOD | Ville Platte, LA | Parish e911 reports W Lasalle St flooded at N Dupre St. Delayed report. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 127 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1708 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.0
The text
As transmitted.
059
WGUS54 KLCH 311045
FFWLCH
LAC001-003-039-097-311345-
/O.NEW.KLCH.FF.W.0009.250331T1045Z-250331T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
545 AM CDT Mon Mar 31 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Evangeline Parish in central Louisiana...
Northwestern St. Landry Parish in central Louisiana...
Northwestern Acadia Parish in southwestern Louisiana...
Southeastern Allen Parish in southwestern Louisiana...
* Until 845 AM CDT.
* At 545 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Opelousas, Eunice, Ville Platte, Mamou, Basile, Oberlin, Pine
Prairie, Washington, Chataignier, Reddell, Duralde, Bond, Savoy,
Bayou Chicot, Chicot State Park, Indian Lake, Prairie Ronde, Allen
Parish Airport and Grand Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3074 9280 3084 9224 3057 9198 3045 9259
3046 9262 3049 9263 3049 9269 3056 9286
FLASH FLOOD...RADAR INDICATED
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 2:05 AM CDT, 3 hours 40 minutes earlier. Its key messages:
- A Severe Thunderstorm Watch is in effect for counties and parishes north of the I-10 corridor until 8 AM.
- Dense sea fog across the inland lakes, bays, and near shore coastal waters to spread inland up to I-10 ahead of the cold front. Fog will dissipate by 9 AM inland but may persist over the coastal waters through late morning.
- Very Warm, dry and breezy conditions for the middle part of the week until the next significant chance for showers and thunderstorms at the end of the week into the weekend.
Area forecast discussion, Mar 31, 2:05 AM CDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
205 AM CDT Mon Mar 31 2025
...New SHORT TERM, LONG TERM, MARINE...
.KEY MESSAGES...
- A Severe Thunderstorm Watch is in effect for counties and
parishes north of the I-10 corridor until 8 AM.
- Dense sea fog across the inland lakes, bays, and near shore
coastal waters to spread inland up to I-10 ahead of the cold
front. Fog will dissipate by 9 AM inland but may persist over
the coastal waters through late morning.
- Very Warm, dry and breezy conditions for the middle part of the
week until the next significant chance for showers and
thunderstorms at the end of the week into the weekend.
&&
.SHORT TERM...
(Today through Wednesday night)
Issued at 143 AM CDT Mon Mar 31 2025
Severe Thunderstorm Watch 83 has just been issued for counties and
parishes north of the I-10 corridor through 8 AM this morning.
Latest radar imagery depicts convection initializing within this
area at this time and expect these storms to continue to intensify
over the next several hours. The HRRR has been consistent in
developing a robust MCS across the region from central Louisiana
to Acadiana through the morning and while this may be a bit
overdone, the general idea makes meteorological sense based on the
just completed 06Z sounding which depicts strong lapse rates of
9 deg C/KM. Severe storms producing large hail and strong winds
are already ongoing across parts of central Louisiana just north
of Alexandria.
Away from storms, marine fog over the near shore coastal waters
has been working inland over the last couple of hours and is
expected to continue to do so until the front sweeps it back
offshore later this morning.
The frontal boundary responsible for the storms this morning will
continue east clearing the area by late morning with the sun
likely making an appearance by mid to late afternoon. The airmass
behind the boundary is "cold" in name only as there won't be much
difference in sensible temperatures. Winds will briefly turn out
of the North this afternoon and evening before turning back out of
the southeast by Tuesday morning as surface high pressure quickly
traverses the region.
Afternoon highs will climb into the mid to upper 80s Wednesday
afternoon. This, combined, with the return flow in the lower and
mid levels will have the potential to kick off some diurnally
driven afternoon convection Wednesday afternoon. As is the case
with this variety of storms, they should weaken and dissipate
around or shortly after sunset.
Jones
&&
.LONG TERM...
(Thursday through Monday)
Issued at 143 AM CDT Mon Mar 31 2025
Temperatures will continue to warm through the latter half of the
week with highs approaching 90 across central Louisiana Thursday
and Friday. Daily afternoon diurnally driven convection look
likely especially across central Louisiana in the warmest temps.
Another frontal boundary will push through the region next weekend
with this one having a more significant change in airmass which
should drop highs back into the lower 70s and lows into the lower
50s. This might be one of the last real gasps of spring for this
area so be sure to savor it.
Jones
&&
.AVIATION...
(00Z TAFS)
Lowering ceilings to MVFR expected after 01z for southern terminals
BPT/LCH/LFT/ARA, gradually lowering to IFR by 04-05z. For BPT
possibly LCH, even lower ceilings/visibilities possible between
08-12z if the marine fog layer moves further inland. Still questionable
at this time. Other issue will be area/line of SHRA/TSRA moving
across the area after 06z for Central and Southern Louisiana. Best
chances are for AEX between 08-12z, 10-14z for LCH/LFT/ARA. Lower
chances for BPT around 20% will keep just VCSH at this time. Frontal
passage and lifting ceilings expected between 16-18z across the
area.
08/DML
&&
.MARINE...
Issued at 143 AM CDT Mon Mar 31 2025
Southerly flow will continue until a cold front briefly shifts
winds to the north Monday afternoon. Until the front arrives,
warm moist air will move over relatively cooler shelf waters
allowing for the potential of dense sea fog for the near shore
waters as well as coastal lakes and bays. Southerly flow returns
Tuesday and will increase becoming quite breezy with building
seas on Wednesday as low pressure moves across the Plains.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 80 56 81 69 / 30 0 10 0
LCH 84 64 80 71 / 30 10 0 0
LFT 82 64 82 72 / 70 0 0 0
BPT 85 66 81 71 / 20 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 7 AM CDT this morning for LAZ073-074-
152-241>243-252>254.
TX...Dense Fog Advisory until 7 AM CDT this morning for TXZ615-616.
GM...Dense Fog Advisory until 10 AM CDT this morning for GMZ430-432-
435-436-450-452-455.
&&
SHORT TERM...66
LONG TERM....66
AVIATION...08In the hours before
Special weather statement, Mar 31, 3:02 AM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
302 AM CDT Mon Mar 31 2025
LAZ030>032-310830-
Evangeline LA-Allen LA-Beauregard LA-
302 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN EVANGELINE...EAST
CENTRAL BEAUREGARD AND CENTRAL ALLEN PARISHES THROUGH 330 AM CDT...
At 301 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Harmony, or 7 miles northwest of Kinder, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Allen Parish Airport, Harmony, Leblanc, Beaver, Oberlin, Mittie,
Bond, Kinder, and Reeves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and southwestern Louisiana.
&&
LAT...LON 3046 9297 3064 9313 3081 9256 3060 9245
TIME...MOT...LOC 0801Z 246DEG 34KT 3058 9291
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
24Special weather statement, Mar 31, 3:21 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
321 AM CDT Mon Mar 31 2025
LAZ030-141-TXZ260>262-310845-
Beauregard LA-Northern Calcasieu LA-Southern Newton TX-
Northern Newton TX-Southern Jasper TX-
321 AM CDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...SOUTHERN NEWTON AND SOUTHEASTERN
JASPER COUNTIES THROUGH 345 AM CDT...
At 321 AM CDT, Doppler radar was tracking a strong thunderstorm over
Devils Pocket, or near Deweyville, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Singer, Gist, Bivens, Old Salem, Wrights Settlement, Devils Pocket,
Fields, Bon Weir, De Quincy, Bancroft, Buna, Oretta, Ragley, and
Merryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southwestern Louisiana...and southeastern Texas.
&&
LAT...LON 3048 9397 3052 9392 3052 9389 3055 9388
3079 9360 3050 9318 3026 9392
TIME...MOT...LOC 0821Z 254DEG 29KT 3040 9379
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Mar 31, 3:22 AM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
322 AM CDT Mon Mar 31 2025
LAZ028-029-032-310900-
Avoyelles LA-Evangeline LA-Rapides LA-
322 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN RAPIDES...NORTHERN
EVANGELINE AND WESTERN AVOYELLES PARISHES THROUGH 400 AM CDT...
At 322 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Holloway to near Turkey
Creek. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Cottonport, Cheneyville, Mansura, Turkey Creek, Bunkie, Esler
Regional Airport, Lake Ophelia National Wildlife Refuge, Moreauville,
St. Landry, Forest Hill, Poland, Hessmer, Kolin, Ruby, Effie,
Holloway, Marksville, Deville, Libuse, and Echo.
This includes Interstate 49 between mile markers 46 and 74, and
between mile markers 80 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and southwestern Louisiana.
&&
LAT...LON 3147 9216 3141 9215 3136 9208 3133 9208
3134 9203 3132 9200 3130 9200 3128 9202
3127 9199 3122 9199 3125 9196 3122 9194
3123 9193 3129 9194 3129 9188 3085 9204
3082 9260 3087 9260 3144 9236
TIME...MOT...LOC 0822Z 248DEG 31KT 3138 9225 3088 9249
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
24Special weather statement, Mar 31, 3:30 AM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
330 AM CDT Mon Mar 31 2025
LAZ031-032-310900-
Evangeline LA-Allen LA-
330 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN EVANGELINE AND
EASTERN ALLEN PARISHES THROUGH 400 AM CDT...
At 329 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Harmony, or near Oberlin, moving northeast at 20
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Allen Parish Airport, Harmony, Beaver, Oberlin, Oakdale, Mittie, and
Bond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and southwestern Louisiana.
&&
LAT...LON 3089 9260 3060 9245 3050 9290 3064 9298
3067 9298
TIME...MOT...LOC 0829Z 243DEG 18KT 3062 9287
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
24Special weather statement, Mar 31, 3:36 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
336 AM CDT Mon Mar 31 2025
LAZ027-028-031-310900-
Allen LA-Vernon LA-Rapides LA-
336 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL RAPIDES...SOUTHEASTERN
VERNON AND NORTHEASTERN ALLEN PARISHES THROUGH 400 AM CDT...
At 336 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hineston to near Fullerton. Movement was
east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Union Hill, Lacamp, Hineston, Fullerton, Calcasieu, Otis, Elmer,
Glenmora, Forest Hill, Elizabeth, Pitkin, Leander, Sieper, Gardner,
Mcnary, Alexandria, Woodworth, and Oakdale.
This includes Interstate 49 between mile markers 69 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central, southwestern and west central Louisiana.
&&
LAT...LON 3129 9234 3090 9255 3090 9260 3085 9260
3077 9275 3101 9302 3135 9280
TIME...MOT...LOC 0836Z 278DEG 43KT 3117 9274 3102 9292
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:02 PM CDT | Dense Fog Advisory | LCH | Acadia, Calcasieu, Cameron, Iberia, Jefferson Davis, St. Mary and 1 more | 3 min |
| Mar 30, 10:07 PM CDT | Dense Fog Advisory | LCH | Acadia, Calcasieu, Cameron, Iberia, Jefferson Davis, St. Mary and 1 more | 7 hr |
| Mar 31, 2:14 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 61 min |
| Mar 31, 2:40 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 20 min |
| Mar 31, 2:44 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides | 31 min |
| Mar 31, 3:02 AM CDT | Special Weather Statement | LCH | Allen | 28 min |
| Mar 31, 3:21 AM CDT | Special Weather Statement | LCH | Beauregard | 24 min |
| Mar 31, 3:22 AM CDT | Special Weather Statement | LCH | Avoyelles | 38 min |
| Mar 31, 3:30 AM CDT | Special Weather Statement | LCH | Allen | 30 min |
| Mar 31, 3:36 AM CDT | Special Weather Statement | LCH | Rapides | 24 min |
| Mar 31, 3:50 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 40 min |
| Mar 31, 4:03 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Calcasieu, Jefferson Davis | 42 min |
| Mar 31, 4:09 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu | 26 min |
| Mar 31, 4:11 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Lafayette, Saint Landry | 64 min |
| Mar 31, 4:16 AM CDT | Tornado Warning | LCH | Evangeline, Saint Landry | 29 min |
| Mar 31, 5:12 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 48 min |
| Mar 31, 5:16 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Lafayette, Saint Landry, Saint Martin | 59 min |
| Mar 31, 5:31 AM CDT | Tornado Warning | LCH | Saint Landry, Saint Martin | 29 min |
| Mar 31, 5:59 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Vermilion | 31 min |
| Mar 31, 6:08 AM CDT | Flash Flood Warning | LCH | Acadia, Jefferson Davis, Lafayette, Saint Landry | 3 hr |
| Mar 31, 6:50 AM CDT | Flash Flood Warning | LCH | Acadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more | 6 hr |
| Mar 31, 7:42 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 62 hr |
| Mar 31, 7:46 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 46 hr |
| Mar 31, 8:15 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 31, 8:20 AM CDT | Special Weather Statement | LCH | Iberia, St. Mary | 40 min |
| Mar 31, 9:06 AM CDT | Special Marine Warning | LCH | 54 min | |
| Mar 31, 9:57 AM CDT | Special Marine Warning | LCH | 93 min |
Nearby
Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.